Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 191, NWS St. Louis, MO

August 1, 2020Gasconade County, Montgomery County, Missouri

NWS St. Louis, MO issued this river flood warning at Aug 1, 2020, 8:39 PM CDT for Gasconade County, Montgomery County, Missouri. It took effect at Aug 2, 2020, 5:40 AM CDT. It was in force for 49 hr.

The area

The outline as issued.

The facts

Issued
Aug 1, 2020, 8:39 PM CDT (01:39 UTC)
In effect from
Aug 2, 2020, 5:40 AM CDT
Expired
Aug 4, 2020, 7:00 AM CDT
In force
49 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Gasconade County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 58 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Hermann (HRNM7). The gauge peaked at 21.05 ft at Aug 2, 2020, 2:00 PM CDT.

actionminormoderate15202508/0208/0308/0408/05
Action stage
19 ft
Minor stage
21 ft
Moderate stage
26 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06934500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

149 
WGUS43 KLSX 020139
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
839 PM CDT Sat Aug 1 2020

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri...
 

  Missouri River at Hermann

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC073-139-030138-
/O.NEW.KLSX.FL.W.0191.200802T1040Z-200804T1200Z/
/HRNM7.1.ER.200802T1040Z.200802T1800Z.200803T0600Z.NO/
839 PM CDT Sat Aug 1 2020

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Missouri River at Hermann
* from late tonight to Tuesday morning.
* At  7:30 PM Saturday the stage was 19.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by early tomorrow 
  and crest near 21.6 feet by early tomorrow afternoon. The river is 
  forecast to fall below flood stage by early Monday morning.
* Impact:  At 21.0 feet...Minor flooding of cropland begins...
  particularly just north of the Highway 19 bridge along the Loutre 
  River.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/02  08/03  08/04  08/05  08/06

Missouri River
  Hermann         21.0   18.99      21.2   20.2   16.5   15.2   13.3


&&


LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
      3872 9150                       



$$
2 follow-up statements
424 
WGUS83 KLSX 021357
FLSLSX
Flood Statement
National Weather Service St Louis MO
857 AM CDT Sun Aug 2 2020

...The flood warning continues for the following river in 
Missouri...

 
  Missouri River 
  
      near Chamois

      at Gasconade

      at Hermann
  

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC027-151-031957-
/O.EXT.KLSX.FL.W.0189.000000T0000Z-200804T1700Z/
/CMSM7.1.ER.200802T1254Z.200802T1800Z.200803T0500Z.NO/
857 AM CDT Sun Aug 2 2020

The Flood Warning continues for
  The Missouri River near Chamois
* Until Monday afternoon.
* At 7:00 AM Sunday the estimated stage was 17.8 feet.
* Flood stage is 17.0 feet.
* The river is currently near crest around 17.8 feet and is forecast to 
  fall back below flood stage Monday afternoon.

&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/03  08/04  08/05  08/06  08/07

Missouri River
  Chamois         17.0  E17.80      16.0   12.4   11.4    9.4    8.4


&&


LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
      3864 9198                       



$$

MOC073-139-031957-
/O.EXT.KLSX.FL.W.0190.000000T0000Z-200805T0705Z/
/GSCM7.1.ER.000000T0000Z.200802T1800Z.200803T1905Z.NO/
857 AM CDT Sun Aug 2 2020

The Flood Warning continues for
  The Missouri River at Gasconade
* Until late Monday night.
* At 7:00 AM Sunday the estimated stage was 24.1 feet.
* Flood stage is 22.0 feet.
* The river is forecast to crest near 24.5 feet this afternoon.

&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/03  08/04  08/05  08/06  08/07

Missouri River
  Gasconade       22.0  E24.10      23.2   19.2   17.6   15.4   14.2


&&


LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
      3873 9164                       



$$

MOC073-139-031957-
/O.EXT.KLSX.FL.W.0191.000000T0000Z-200804T0936Z/
/HRNM7.1.ER.200802T1521Z.200803T0000Z.200803T0336Z.NO/
857 AM CDT Sun Aug 2 2020

The Flood Warning continues for
  The Missouri River at Hermann
* Until late tonight.
* At 8:30 AM Sunday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* The river is forecast to rise above flood stage late this 
  morning and crest near 21.3 feet this evening. The river is 
  then expected to fall below flood stage late tonight.

&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/03  08/04  08/05  08/06  08/07

Missouri River
  Hermann         21.0   20.86      20.1   16.6   15.3   13.4   12.2


&&


LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
      3872 9150                       



$$
051 
WGUS83 KLSX 030132
FLSLSX
Flood Statement
National Weather Service St Louis MO
832 PM CDT Sun Aug 2 2020

...The flood warning is cancelled for the following river in 
Missouri...
 
  Missouri River at Hermann

...The flood warning continues for the following river in 
Missouri...
 
  Missouri River...near Chamois

                ...at Gasconade
  

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC027-151-040132-
/O.EXT.KLSX.FL.W.0189.000000T0000Z-200804T1611Z/
/CMSM7.1.ER.200802T1754Z.200802T2059Z.200803T0411Z.NO/
832 PM CDT Sun Aug 2 2020

The Flood Warning continues for
  the Missouri River near Chamois
* until Tuesday morning.
* At  3:59 PM Sunday the stage was 17.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* The river is forecast to continue falling to below flood stage by 
  late tonight.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/03  08/04  08/05  08/06  08/07

Missouri River
  Chamois         17.0   17.40      16.0   12.4   11.4    9.4    8.4


&&


LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
      3864 9198                       



$$

MOC073-139-040132-
/O.CON.KLSX.FL.W.0190.000000T0000Z-200805T0705Z/
/GSCM7.1.ER.000000T0000Z.200803T0600Z.200803T1905Z.NO/
832 PM CDT Sun Aug 2 2020

The Flood Warning continues for
  the Missouri River at Gasconade
* until late Tuesday night.
* At  7 PM Sunday the stage was estimated at 24.5 feet.
* Flood stage is 22.0 feet.
* The river is currently cresting and will fall below flood
  stage by Monday afternoon.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/03  08/04  08/05  08/06  08/07

Missouri River
  Gasconade       22.0  E24.50      23.2   19.2   17.6   15.4   14.2


&&


LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
      3873 9164                       



$$

MOC073-139-030202-
/O.CAN.KLSX.FL.W.0191.000000T0000Z-200804T0936Z/
/HRNM7.1.ER.200802T1627Z.200802T1930Z.200802T2200Z.NO/
832 PM CDT Sun Aug 2 2020

The Flood Warning is cancelled for
  the Missouri River at Hermann.
* At  7:30 PM Sunday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at  5:00 PM Sunday.
* The river will continue falling to 16.7 feet by Tuesday morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/03  08/04  08/05  08/06  08/07

Missouri River
  Hermann         21.0   20.90      20.1   16.7   15.4   13.9   12.6


&&


LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
      3872 9150                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 1, 6:35 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Aug 1, 6:35 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
635 PM CDT Sat Aug 1 2020

.SHORT TERM...  (Through Late Sunday Night)
Issued at 253 PM CDT Sat Aug 1 2020

The slow-moving closed low which brought us rain for the past couple
of days is slowly shifting eastward across the Mississippi Valley.
Further north, another short wave centered over the Hudson Bay is
digging southeast into the Upper Midwest, and these two systems will
come into phase over the next 24 hours, generating one long wave
trough over North America extending from Hudson Bay to the Gulf of
Mexico. As this occurs, ridges of high pressure will strengthen to
the west and east of the trough. This high amplitude blocky pattern
will be with us for much of the week.

The lingering showers still being generated by the southern wave
will continue to slowly progress east through the afternoon and early
evening.  Noticing a few showers back over central Missouri as well
which are likely being generated by instability where there are
breaks in the overcast and helped out by the vortmax rotating around
the low.  These instability showers will likely dissipate quickly
during the early evening, and the rain over southeast and east
central Missouri into Illinois will continue to move slowly eastward
and out of the area through the evening.

The southern end of the aforementioned short wave diving into the
Upper Midwest will continue southeast overnight into Sunday and
should drop into the Mississippi Valley during the late morning or
early afternoon.  This will generate another round of scatted
showers and probably a few thunderstorms during the afternoon and
evening as well.

Carney

.LONG TERM...  (Monday through Next Saturday)
Issued at 253 PM CDT Sat Aug 1 2020

Next week's forecast continues to look cool as the amplified and
blocky upper level pattern will be slow to shift east.  The trough
remains nearly stationary over the middle of the country through at
least Tuesday, keeping clouds and isolated to scattered showers in
the forecast.  The trough begins to weaken a bit and slide eastward
Wednesday allowing a large surface high to slide into the Great
Lakes and Midwest.  However, northwest flow aloft will persist at
least through Friday even as the upper trough weakens and moves into
the Ohio Valley.  This will result in the below normal temperatures
lingering through the end of the week.  However, ensemble
temperature guidance is showing some uncertainty for highs Friday.
The 25th percentile and mean still show below normal highs in the
upper 70s to mid 80s, but the 75th percentile forecast is for highs
in the upper 80s. Think this variability is due to timing
differences with respect to a short wave that dives into the Midwest
on Friday and the precipitation that's associated with it.  One way
or another, the temperature trend will be upward for Friday and
Saturday.  There will also be an increasing chance for thunderstorms
as the aforementioned short wave moves across the Midwest.

Carney

&&

.AVIATION...  (For the 00z TAFs through 00z Sunday Evening)
Issued at 625 PM CDT Sat Aug 1 2020

Very spotty short-lived light showers will dot eastern MO and
southwest IL through sunset, however this is not expected to
impact any of the terminals. VFR flight conditions are expected
tonight and into Sunday morning. While a few showers are possible
across central and northeast MO on Sunday morning, the bulk of
precipitation should be on Sunday afternoon when scattered
thunderstorms are expected ahead of an approaching cold front. I
have included a 2-3 hour window of VCTS in the TAFs to reflect
the most likely time a terminal could see an impact. Outside of
any showers or storms, VFR flight conditions are expected.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Aug 1, 2:56 PM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
256 PM CDT Sat Aug 1 2020

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-022000-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
256 PM CDT Sat Aug 1 2020

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a chance of thunderstorms over parts of the area Sunday
and Monday and again on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Carney

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.